Alert archive / Minnesota / Special Weather Statements in 2009

Special Weather Statement, NWS Twin Cities, MN

July 10, 2009Faribault County, Freeborn County, Martin County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 10, 2009, 12:59 AM CDT for Faribault County, Freeborn County, Martin County, Minnesota. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2009, 12:59 AM CDT (05:59 UTC)
Expired
Jul 10, 2009, 2:15 AM CDT
In force
76 min
Issued by
NWS Twin Cities, MN

Counties Faribault County, MN, Freeborn County, MN, Martin County, MN

The radar

The Minneapolis radar (KMPX), 133 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KMPX 100559
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1259 AM CDT FRI JUL 10 2009

MNZ091>093-100715-
FARIBAULT-FREEBORN-MARTIN-
1259 AM CDT FRI JUL 10 2009

...THUNDERSTORMS CONTINUE TO BRING HEAVY RAIN TO 
FARIBAULT...FREEBORN AND MARTIN COUNTIES THROUGH 215 AM CDT...

AT 1255 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND 
THUNDERSTORMS MOVING EASTWARD ALONG THE INTERSTATE 90 CORRIDOR. UP 
TO TWO INCHES OF RAIN HAVE FALLEN RIGHT ALONG THE IOWA STATE LINE IN 
MARTIN...FARIBAULT...AND WESTERN FREEBORN COUNTIES AS WELL AS ACROSS 
WESTERN MARTIN COUNTY. THUNDERSTORM ACTIVITY IS BECOMING MORE 
SCATTERED BUT SOME LOCATIONS ALONG AND SOUTH OF INTERSTATE 90 MAY 
RECEIVE ANOTHER HALF INCH OF RAINFALL. PONDING OF WATER ON ROADWAYS 
AND IN POORLY DRAINED AND LOW LYING AREAS IS POSSIBLE. THROUGH 230 
AM CDT. SOME OF THE LOCATIONS AFFECTED BY THE HEAVIEST RAIN ARE 
ELMORE...KIESTER...AND GLENVILLE. FAIRMONT AND ALBERT LEA WILL ALSO 
CONTINUE TO RECEIVE HEAVY DOWNPOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TOTAL RAINFALL AMOUNTS OF UP TO 2.5 INCHES ARE POSSIBLE FROM THE 
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING 
OF WATER ON AREA ROADWAYS.

&&

LAT...LON 4377 9307 4351 9306 4350 9486 4377 9485
TIME...MOT...LOC 0551Z 261DEG 33KT 4364 9480

$$


MDB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 11:57 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 9, 11:57 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1157 PM CDT THU JUL 9 2009

.AVIATION... /06Z TAF ISSUANCE/

CONVECTIVE DEVELOPMENT NOW ANCHORED OVER SOUTHEAST HALF OF FA...EAST
OF THE SFC FRONT AND ALONG AND SOUTHEAST OF THE H25 JET.  APPEARS TO
BE SOME DRYING ASSOCIATED WITH A WEAK SHORT WAVE MOVING ACROSS THE
AREA. WILL HAVE TO MENTION SOME -TSRA OVER EASTERN TAF SITES AT
LEAST EARLY ON.  THIS SHOULD GRADUALLY SHIFT MORE SOUTH THROUGH THE
REMAINDER OF THE NIGHT/EARLY MORNING.  WILL MENTION SOME FOG OVER
AREAS NOT SEEING MUCH CLOUD COVER/KSTC.  WILL REMAIN TRICKY AS FAR
AS ANY LOWER MVFR CIG DEVELOPMENT AS SYSTEM TO THE SOUTH ND EAST
MOVES EAST. DRIER AIR IS TRYING TO WORK EAST AS THE FNT MAKES SLOW
EASTWARD PROGRESS.  BUFKIT PROFILES SHOWING SOME MID LEVEL CLOUD
DEVELOPMENT DURING THE DAY AS UPPER JET DIVES SOUTH AND EAST. FNT
WILL REMAIN FOCUS OF FOR FURTHER TSRA DEVELOPMENT MAINLY SOUTH AND
EAST AGAIN OF THE KMSP AREA FRI AFTERNOON.  WILL MENTION A PROB30
TSRA AT KEAU INTO FRIDAY EVENING FOR THIS EXPECTED DEVELOPMENT.

&&

.DISCUSSION... /ISSUED 335 PM CDT THU JUL 9 2009/

A TRICKY CONVECTION FORECAST THIS EVENING. STRONG STORMS FAR NW
IOWA JUST NORTH OF THE 12C H7 TEMP AND INCREASING LOW LEVEL CONV.
RUC ANALYSIS OF 850 MB WINDS SHOWING A TENDENCY FOR MORE SW/WSW
WINDS FARTHER NORTH OVER WEST CENTRAL MN...WHILE MAINTAINING MORE
S WINDS OVER EASTERN NEB. STRONG SW 850 WIND CONTINUE INTO EAST
CENTRAL MN. IT WOULD APPEAR THAT THE GREATEST SVR WX THREAT WOULD
BE OVER SW OR SOUTH CENTRAL MN THIS EVENING. STILL EXTENSIVE CLOUD
COVER OVER MUCH OF MN CWA WITH A FEW POCKETS OF CLEARING OVER
WEST CENTRAL. A FEW STRONG STORMS COULD DEVELOP NEAR THE COLD
FRONT WITH STILL REMAINING STRONG SHEAR. NO WELL DEFINED HOT PROD
AHEAD OF THE COLD FRONT...AND CONV WILL BECOME LESS DEFINED LATER
THIS EVENING. CONTINUED WARM ADVECTION AND CONV OVER NW IA COULD
MAINTAIN ITSELF OVER FAR SOUTHERN MN OVERNIGHT. WILL KEEP THE
HIGHEST POPS OVER THIS AREA AND MAY NEED TO WATCH FOR POSSIBLE
TRAINING WITH THE MOISTURE PLUME IN PLACE.

OTHERWISE...THE ABOVE MENTIONED ZONE OF WARM ADVECTION MAY BE
MAINTAINED OVER SOUTH CENTRAL MN FRIDAY AS WESTERLY UPPER JET
RIDES ACROSS N MN. SATURDAY STILL LOOKS GOOD WITH RIDGE PASSING
OVER AREA. SOME MID LEVEL WARM ADVECTION DEVELOPS ON SUNDAY BUT
AS RIDGE PASSES BY BUT THIS MAY BE CONFINED MORE TO SW MN, BETTER
CHANCE FOR MORE WIDESPREAD PRECIP APPEARS TO BE ON TUESDAY AND
TUESDAY NIGHT WITH ANOTHER VIGOROUS TROF RIDES ACROSS THE NORTHERN
ROCKIES. ACTUALLY A SIMILAR SCENARIO TO LAST NIGHT AND TODAY BUT
PERHAPS A FASTER MOVING SYSTEM. TEMP TRENDS APPEAR TO BE NEAR THE
NORMAL FOR THIS TIME OF YEAR FOR THE NEXT FEW DAYS...LOOKING AT
THE ENSEMBLE ANOMALY ANALYSIS. PERHAPS A BIT BELOW AFTER FRONTAL
PASSAGES.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

DWE/JPR
Hazardous weather outlook, Jul 9, 1:43 PM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
143 PM CDT THU JUL 9 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
101845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
143 PM CDT THU JUL 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST CENTRAL AND
SOUTHWEST MINNESOTA THIS AFTERNOON...AND EXPAND EASTWARD ACROSS
THE OUTLOOK AREA THIS EVENING AS A COLD FRONT ARRIVES. ANY STORMS
THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLD FRONT WILL LINGER IN CLOSE PROXIMITY TO FAR SOUTH
CENTRAL MINNESOTA AND EASTERN PORTIONS OF WEST CENTRAL WISCONSIN
FRIDAY RESULTING IN CHANCES FOR SHOWERS AND THUNDERSTORMS IN THESE
AREAS.

MORE THUNDERSTORMS ARE EXPECTED ON TUESDAY AND TUESDAY NIGHT...AS
ANOTHER FRONT ARRIVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE ENTIRE
OUTLOOK AREA.

In the hours before

Special weather statement, Jul 9, 9:33 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
933 PM CDT THU JUL 9 2009

MNZ083-092-100315-
BLUE EARTH-FARIBAULT-
933 PM CDT THU JUL 9 2009

AT 932 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF LEWISVILLE. THIS STORM WAS MOVING EAST
AT 45 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WINNEBAGO.
  AMBOY.
  GOOD THUNDER.
  MAPLETON.
  MINNESOTA LAKE.
  ST CLAIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4385 9425 4385 9433 4406 9434 4416 9384
      4379 9376 4376 9424
TIME...MOT...LOC 0233Z 253DEG 38KT 4386 9441
Special weather statement, Jul 9, 10:08 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1008 PM CDT THU JUL 9 2009

MNZ083>085-100400-
BLUE EARTH-STEELE-WASECA-
1008 PM CDT THU JUL 9 2009

AT 1008 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTHWEST OF ST CLAIR. THIS STORM WAS MOVING
EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL AND VERY HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ST CLAIR.
  PEMBERTON.
  WALDORF.
  JANESVILLE.
  OTISCO.
  NEW RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4420 9333 4390 9324 4388 9381 4411 9395
TIME...MOT...LOC 0308Z 260DEG 33KT 4404 9389
Special weather statement, Jul 10, 12:59 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1259 AM CDT FRI JUL 10 2009

MNZ091>093-100715-
FARIBAULT-FREEBORN-MARTIN-
1259 AM CDT FRI JUL 10 2009

...THUNDERSTORMS CONTINUE TO BRING HEAVY RAIN TO
FARIBAULT...FREEBORN AND MARTIN COUNTIES THROUGH 215 AM CDT...

AT 1255 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND
THUNDERSTORMS MOVING EASTWARD ALONG THE INTERSTATE 90 CORRIDOR. UP
TO TWO INCHES OF RAIN HAVE FALLEN RIGHT ALONG THE IOWA STATE LINE IN
MARTIN...FARIBAULT...AND WESTERN FREEBORN COUNTIES AS WELL AS ACROSS
WESTERN MARTIN COUNTY. THUNDERSTORM ACTIVITY IS BECOMING MORE
SCATTERED BUT SOME LOCATIONS ALONG AND SOUTH OF INTERSTATE 90 MAY
RECEIVE ANOTHER HALF INCH OF RAINFALL. PONDING OF WATER ON ROADWAYS
AND IN POORLY DRAINED AND LOW LYING AREAS IS POSSIBLE. THROUGH 230
AM CDT. SOME OF THE LOCATIONS AFFECTED BY THE HEAVIEST RAIN ARE
ELMORE...KIESTER...AND GLENVILLE. FAIRMONT AND ALBERT LEA WILL ALSO
CONTINUE TO RECEIVE HEAVY DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TOTAL RAINFALL AMOUNTS OF UP TO 2.5 INCHES ARE POSSIBLE FROM THE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

&&

LAT...LON 4377 9307 4351 9306 4350 9486 4377 9485
TIME...MOT...LOC 0551Z 261DEG 33KT 4364 9480

MDB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:58 PM CDTSevere Thunderstorm WarningMPXMartin, Watonwan42 min
Jul 9, 9:33 PM CDTSpecial Weather StatementMPXBlue Earth42 min
Jul 9, 10:08 PM CDTSpecial Weather StatementMPXWaseca52 min
Jul 10, 1:03 AM CDTSpecial Weather StatementMPXBarron42 min
Jul 10, 1:29 AM CDTSpecial Weather StatementMPXRusk46 min

Nearby

Special Weather Statements in Minnesota, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.